RICHMOND, VA (WWBT) – The Richmond Henrico Health District issued a spike alert after a recent spike in overdoses. They want people to know what to do if they believe someone has overdosed. Part of that effort is knowing how to help people who have overdosed and knowing who to call if they see anything alarming.
The Richmond Ambulance Department said it relies on its opioid warning system to provide better ideas on how to respond to overdose calls.
“This will allow us to track better, be more vigilant, let providers know that overdoses are on the rise, and be more alert and prepared for such situations.” Richmond Ambulance Department.
The RAA also relies on community members to report overdoses. Part of it is knowing which people are most vulnerable, such as those who are on their own, who have overdosed before, or who are using drugs after not using them for a while. That’s it.
“People who are very young or very old are at higher risk of overdosing on any type of medication,” explained Greedan.
Overdose warning signs are easy to spot if you know what to look for. Gray or blue fingertips, and snoring or grunting are all danger signs.
“If you can’t get them excited by approaching them, talking to them or shaking them, that’s the most dangerous sign,” Greedan said.
If you have, you can administer naloxone to reverse the effects of the overdose or call 911.
“It’s firefighters and paramedics who can manage Narkan, and other methods like IVs can make it more effective,” Greedan said.
Several different community organizations offer free training on naloxone and how to use it. RHHD has virtual sessions on Zoom on the first Tuesday of each month at 7:00 pm and the last Thursday of the month at the same time. is held.
You can also get free naloxone and training from the Chesterfield Community Services Board and Henrico Mental Health & Developmental Services.
Copyright 2022 WWBT. all rights reserved.
Please send it to number 12 here.
Want NBC12’s top stories in your inbox every morning? Subscribe here.